doctor My mother was wondering if over using Ibuprofen,advil,tylenol all of those medicines of those sort. can damage the liver if taking them for a long period of time? probably daily for about one year now,over 800mg. what are the early symptoms and pains and where would they be located?
Did you find this post helpful?
|

User Profile
replied May 3rd, 2011
Hello and welcome to e health forum.

Long term use of NSAIDs ( Ibuprofen,advil) and tylenol especially at high doses, can harm the liver. Monitoring the liver function with blood tests may be recommended in some cases.

Usage in regular prescribed doses does not cause much harm.

The maximum dosage of tylenol, that should not be crossed in adults is 4000mg in any 24 hour period.




|
Did you find this post helpful?
Must Read
Hepatitis can lead to serious liver damage. We cover basics about liver anatomy and define hepatitis here. Plus info on the different types of hepatitis....
What are the major causes of Hepatitis A, Hepatitis B and Hepatitis C? Start here to learn what puts you at risk so that you can avoid the serious liver disease...
A list of the symptoms of each type of Hepatitis here. Plus, when you should seek medical attention for Hep signs and symptoms....
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Liver Disorders, Hepatitis A,B,C , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.